MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2.5-20
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned at this time.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to a lower extremity angiogram upon opening the package and placing the advance 14 lp low profile balloon catheter on the table for flushing, the device was observed to be torn distally at the tip.The longitudinal tear was approximately 1.5 centimeters (cm) from the tip.The device did not come into contact with the patient, nor was it inflated.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record indicated that the lot met all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).
 
Additional Manufacturer Narrative
Additional information per user facility (uf) voluntary medwatch (b)(4) received 02mar2018: narrative: per uf medwatch (b)(4), "[physician] md removed balloon catheter from hoop and noticed the balloon had an area that was peeling back like a banana.Md called for another balloon, product did not enter patient.Product removed from sterile field intact." this report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7282694
Report Number1820334-2018-00538
Device Sequence Number135029
Product Code DQY
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)200928(10)8253301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2.5-20
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer03/02/2018
04/02/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/20/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1